Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 4, 2018, 1:19 AM CDT for Sterling County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2018, 1:19 AM CDT (06:19 UTC)
- Expired
- Jun 4, 2018, 2:00 AM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
013 WUUS54 KSJT 040619 SVRSJT TXC431-040700- /O.NEW.KSJT.SV.W.0113.180604T0619Z-180604T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 119 AM CDT MON JUN 4 2018 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Sterling County in west central Texas... * Until 200 AM CDT. * At 118 AM CDT, a severe thunderstorm was located 15 miles west of Sterling City, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near, Sterling City around 140 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This storm will produce wind damage across western and central Sterling County. Seek shelter now inside a sturdy structure and stay away from windows. && LAT...LON 3208 10126 3208 10082 3156 10088 3157 10127 TIME...MOT...LOC 0618Z 274DEG 36KT 3192 10123 HAIL...<.75IN WIND...60MPH $$ 08
2 follow-up statements
318 WWUS54 KSJT 040627 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 127 AM CDT MON JUN 4 2018 TXC431-040700- /O.CON.KSJT.SV.W.0113.000000T0000Z-180604T0700Z/ Sterling TX- 127 AM CDT MON JUN 4 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR STERLING COUNTY... At 126 AM CDT, a severe thunderstorm was located 7 miles west of Sterling City, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Sterling City around 140 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3208 10126 3208 10082 3156 10088 3157 10127 TIME...MOT...LOC 0626Z 282DEG 38KT 3187 10111 HAIL...<.75IN WIND...60MPH $$ 08
711 WWUS54 KSJT 040637 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 137 AM CDT MON JUN 4 2018 TXC431-040700- /O.CON.KSJT.SV.W.0113.000000T0000Z-180604T0700Z/ Sterling TX- 137 AM CDT MON JUN 4 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR STERLING COUNTY... At 137 AM CDT, a severe thunderstorm was located near Sterling City, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Sterling City around 145 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Wind damage with this storm will occur before any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3208 10126 3208 10082 3163 10087 3168 10127 TIME...MOT...LOC 0637Z 268DEG 30KT 3192 10106 HAIL...<.75IN WIND...60MPH $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:41 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 4, 12:41 AM CDT, 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1241 AM CDT Mon Jun 4 2018 .AVIATION... /06Z TAFS/ An area of thunderstorms, currently across West Texas, will move east and overspread our area between 3 AM and 8 AM. The KABI, KSJT and KSOA terminals are most likely to be affected by this activity between 08Z and 11Z. Other scattered shower/thunderstorm development over southeastern parts of our area will affect KBBD 06Z to 08Z. Visibility and ceiling reductions are expected in locally heavy rain accompanying the convective activity overnight into Monday morning. Additional scattered shower/thunderstorm development is possible during the day Monday, but with uncertainty in placement, not including additiona mentions in the TAFs after 15Z. Generally east winds overnight will veer to the southeast during the day Monday. && .PREV DISCUSSION... /issued 641 PM CDT Sun Jun 3 2018/ AVIATION... /00Z TAFS/ VFR conditions will prevail across West Central Texas terminals away from the isolated convection through the remainder of the evening. Only terminal that may be effect by one of these storms through sunset will be KBBD (Brady). After midnight, all high resolution models suggest an area of showers and storms will move in from the west and cross many of the West Central Texas terminals before sunrise. Timing and the strength of the storms remain a question, but have included the best estimate for timing so far. PREV DISCUSSION... /issued 341 PM CDT Sun Jun 3 2018/ SHORT TERM... (Tonight and Monday) .Possible Severe Thunderstorms... There is a possibility for severe thunderstorms to develop over, or move into, West Central Texas tonight. The main hazards are large hail and damaging winds. Short term models indicate an upper disturbance will move, from the west, over Texas tonight. This disturbance has the potential to produce strong to severe thunderstorms. For Monday, thunderstorms remain in the forecast, across mainly our northeastern counties. Although the threat of severe weather isn't as high tomorrow, severe thunderstorms remain a possibility. LONG TERM... (Monday Night) .Possible Big Country Rain... As the upper disturbance moves farther east, showers and thunderstorms may move over our Big Country counties. The best chance for rain will be north of our counties; nevertheless, 20 to 30 PoPs for most of our Big Country counties looks reasonable. Otherwise, dry conditions will dominate, with lows in the 70s. (Tuesday through Sunday) .Hot and Dry... The remainder of the long term forecast continues to include a return of very hot afternoon highs. Some days mid to late week may again need heat advisories. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 100 73 103 / 20 5 5 5 San Angelo 74 103 74 105 / 0 5 0 5 Junction 73 102 73 103 / 10 10 0 10 Brownwood 72 100 72 101 / 10 5 5 5 Sweetwater 73 101 74 104 / 10 5 5 5 Ozona 72 100 73 102 / 0 10 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 3, 11:51 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 1151 PM CDT Sun Jun 3 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-050500- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 1151 PM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Tonight Strong to severe thunderstorms will be possible late tonight, with the best chances being in the Concho Valley and Big Country regions. Main threats are damaging winds and large hail, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms will be possible during the early to mid morning hours Monday, mainly across the Concho Valley, Big Country and Heartland regions. Main threats are damaging winds and large hail, although an isolated tornado cannot be ruled out. Hotter temperatures are expected to return Tuesday and continue through the end of the week. With daily high temperatures forecast to reach or exceed 103 degrees for some of the area, Heat Advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the Concho Valley and Big Country regions early Monday morning.
In the hours before
Special weather statement, Jun 3, 7:48 PM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
748 PM CDT SUN JUN 3 2018
TXZ076-040130-
Crockett TX-
748 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iraan, or 18 miles north of Sheffield, moving northwest at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Crockett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10180 3076 10164 3073 10181 3076 10184
3086 10185 3089 10189 3092 10187 3098 10198
3098 10201 3100 10204 3099 10214 3102 10218
3100 10219 3103 10220 3103 10228 3108 10237
TIME...MOT...LOC 0047Z 148DEG 22KT 3095 10190
POSpecial weather statement, Jun 4, 1:01 AM CDT, 18 minutes before
Special Weather Statement National Weather Service San Angelo TX 101 AM CDT MON JUN 4 2018 TXZ064-072-040645- Tom Green TX-Sterling TX- 101 AM CDT MON JUN 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR STERLING COUNTY UNTIL 145 AM CDT... At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Forsan, or 13 miles northeast of Garden City, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. A gust front is pushing out in front of the storm, so strong winds will occur well before the rain and small hail. This strong thunderstorm will be near... Sterling City around 120 AM CDT. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for west central Texas. LAT...LON 3208 10126 3208 10082 3152 10084 3163 10127 TIME...MOT...LOC 0559Z 279DEG 44KT 3194 10128 08
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:04 PM CDT | Special Weather Statement | SJT | Crockett | 41 min |
| Jun 3, 7:48 PM CDT | Special Weather Statement | SJT | Upton | 42 min |
| Jun 4, 1:01 AM CDT | Special Weather Statement | SJT | Sterling | 44 min |
| Jun 4, 1:39 AM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| Jun 4, 1:47 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 58 min |
| Jun 4, 1:52 AM CDT | Special Weather Statement | SJT | Irion | 53 min |
| Jun 4, 1:56 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 4, 2:00 AM CDT | Special Weather Statement | SJT | Fisher, Nolan | 60 min |
| Jun 4, 2:05 AM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| Jun 4, 2:21 AM CDT | Special Weather Statement | SJT | Coke, Tom Green | 54 min |
| Jun 4, 2:34 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 56 min |
| Jun 4, 2:38 AM CDT | Special Weather Statement | SJT | Haskell | 52 min |
| Jun 4, 2:48 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 42 min |
| Jun 4, 2:49 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 56 min |
| Jun 4, 2:57 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 63 min |
| Jun 4, 3:07 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Jun 4, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 64 min |
| Jun 4, 3:16 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | SJT | Brown, McCulloch, San Saba | 3 hr |
| Jun 4, 3:21 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford, Taylor | 54 min |
| Jun 4, 3:37 AM CDT | Special Weather Statement | SJT | Throckmorton | 38 min |
| Jun 4, 3:44 AM CDT | Special Weather Statement | SJT | Menard, Schleicher, Sutton | 46 min |
| Jun 4, 3:50 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 40 min |
| Jun 4, 4:10 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Jun 4, 4:10 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 50 min |
| Jun 4, 4:20 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 40 min |
| Jun 4, 4:33 AM CDT | Special Weather Statement | SJT | Mason | 42 min |
| Jun 4, 4:43 AM CDT | Special Weather Statement | SJT | Brown | 62 min |
| Jun 4, 4:51 AM CDT | Special Weather Statement | SJT | Kimble | 39 min |
| Jun 4, 4:57 AM CDT | Special Weather Statement | SJT | McCulloch | 63 min |
| Jun 4, 5:38 AM CDT | Special Weather Statement | SJT | Kimble | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.